MAUDE Adverse Event Report: CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER

CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER
Catalog Number NIC71132U
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is nry/qjp.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The photo included in the complaint was reviewed by the product analysis team.The review is documented below.[photo review]: the photo included in the complaint file shows a kink, which can be seen in the strain relief next to the luer hub of the catheter.As a result of the kink, the shaft can be seen broken and almost separated.No other damages can be seen, and the rest of the device is not shown in the photo.The reported issue in the complaint was confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot (31335786) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 132cm cereglide 71 intermediate catheter (nic71132u / 31335786) was kinked at 3cm from the hub.No negative patient impact was reported.One photo was included in the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (31335786) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 08-jul-2025.The report will also include a correction to the primary udi number.A supplemental 3500a report will be submitted once the product investigation has been completed.Corrected section: d.4: primary udi number.Updated sections: b.4, d.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 132cm cereglide 71 intermediate catheter was received contained in the decontamination pouch.Visual inspection was performed.A fracture was found at the hub area; however, the device remains connected by the internal wires.No other damages were found in the device.Microscopic examination was performed, and it was noted that the hub had been subjected to bending force, which caused the outer plastic layer to fracture, exposing the internal wires.The reported issue documented in the complaint regarding the catheter hub being kinked was confirmed based on the condition of the returned device.Even though there was no separation was observed on the device, a fracture was found.According to the risk documentation, a damaged hub is a potential issue that can occur due to an improper storage and/or improper handling of the device when it is removed from the pouch.With the limited information available, a conclusive cause cannot be determined; however, there is no indication that the issue reported in the complaint is related to a manufacturing issue.A review of manufacturing documentation associated with this lot (31335786) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached as to the cause of the event reported, the instruction for use (ifu) contains the following precautions: if flow through catheter becomes restricted, do not attempt to clear catheter lumen by infusion.Doing so may cause catheter damage or patient injury.Remove and replace catheter.Exercise care in handling the large bore catheter to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREGLIDE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21097785
Report Number3007628272-2024-00073
Device Sequence Number8732430
Product Code NRY
UDI-Device Identifier10886704085409
UDI-Public(01)10886704085409(17)270430(10)31335786
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNIC71132U
Device Lot Number31335786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/04/2025
07/08/2025
09/02/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/06/2025
07/08/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown